# SDR FQAR20150519038

- Difficulty date: May 19, 2015
- Submitted: May 20, 2015
- Operation: General aviation
- Aircraft: N309PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843508
- Aircraft time: 15,351 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: SL36006WA20P
- Part serial: 366WB1315451
- Condition: Cracked
- Location: Nr 4
- Part time: 2,152 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE REPLACEMENT OF THE ENGINE'S EXHAUST RISERS, A MECHANIC NOTED THERE WAS A CRACK IN THE NR 4 CYLINDER HEAD THAT BEGAN AT THE EXHAUST STUD AND EXTENDED INWARD TO THE EXHAUST VALVE SEAT.  FURTHER INSPECTION OF THE CYLINDER HEAD REVEALED CRACKING TO EITHER SIDE OF THE LOWER SPARK PLUG HOLE. AFTER THE CYLINDER WAS REMOVED, CRACKS WERE SEEN CONNECTING THE LOWER PLUG HOLE AND THE EXHAUST VALVE SEAT. THE CYLINDER WAS NOT DISCOLORED AS THOUGH IT HAD SEEN EXTREME HEAT, NOR DID IT HAVE ANY BROKEN OR BENT FINS OR ANY OTHER DAMAGE THAT WOULD CONTRIBUTE TO A CRACKING.
